MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ IO 25MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ IO 25MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU
Catalog Number 9001P-VC-005
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "an io was used on a patient in our emergency department.It was left in for 24hrs and removed.When the nurses attempted to remove it, they could not get it out.Multiple people tried and finally an er nurse came up to the floor to remove it.When it finally loosened to come out, the needle was broken off and stayed inside the patient".Additional information reports, "the patient has not been meaningfully responsive since arrival to the hospital.This patient has been recommended to hospice care for reasons unrelated to this event".The patient received an xray but the product was not removed from the patient.No patient harm or injury reported.No medical intervention required.
 
Event or Problem Description
It was reported "an io was used on a patient in our emergency department.It was left in for 24hrs and removed.When the nurses atte mpted to remove it, they could not get it out.Multiple people tried and finally an er nurse came up to the floor to remove it.When it finally loosened to come out, the needle was broken off and stayed inside the patient".Additional information reports, "the patient has not been meaningfully responsive since arrival to the hospital.This patient has been reccomended to hospice care for reasons unrelated to this event".The patient received an xray but the product was not removed from the patient.No patient harm or injury reported.No medical intervention required.
 
Additional Manufacturer Narrative
(b)(4).The complaint cannot be confirmed.Complaint verification testing could not be performed as no sample was returned for analysis.A review of the certificate of compliance found that the needle set passed all the release criteria.The ifu provided with this kit was reviewed as part of this complaint investigation.The ifu for this device, states "attach luer-lock syringe to hub of cannula.Maintain axial alignment and rotate clockwise while pulling straight out.Do not rock or bend the cannula.Improper technique may cause cannula to break".Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
EZ IO 25MM NEEDLE SET + STABILIZER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19200584
Report Number3011137372-2024-00053
Device Sequence Number20815155
Product Code FMI
UDI-Device Identifier00816000011881
UDI-Public00816000011881
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number9001P-VC-005
Device Lot Number63802333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown